advertisement
Question
Posted by: Adele | 2010-06-16

Dark underarms

My underarms are turning dark and its looking very unattractive. I use deodarant on a daily basis but not sure if this is the course. Is there any way I cant prevent and help ''remove'' the darness of my underarms?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Adele
The dark colour is often caused by irritation of the skin and may be due to the kind of deoderant you use, irritation of shaving or eczema. It can also be caused by acanthosis nigrans, a skin condition in patients with diabetes, polycystic ovarian syndrome, but which can also be seen in overweight persons. There are medications one can use - but first one should exclude possible medical causes. Cortisone, uric acid, salicylic acid and isotretoin creams may be used depending on the cause.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2010-06-16

Hallo Adele
The dark colour is often caused by irritation of the skin and may be due to the kind of deoderant you use, irritation of shaving or eczema. It can also be caused by acanthosis nigrans, a skin condition in patients with diabetes, polycystic ovarian syndrome, but which can also be seen in overweight persons. There are medications one can use - but first one should exclude possible medical causes. Cortisone, uric acid, salicylic acid and isotretoin creams may be used depending on the cause.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement